Alert archive / Nebraska / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Cheyenne, WY

April 11, 2018

NWS Cheyenne, WY issued this red flag warning at Apr 11, 2018, 3:39 AM CDT. It took effect at Apr 11, 2018, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2018, 3:39 AM CDT (08:39 UTC)
In effect from
Apr 11, 2018, 12:00 PM CDT
Expired
Apr 11, 2018, 8:00 PM CDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

836 
WWUS85 KCYS 110839
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
239 AM MDT Wed Apr 11 2018

...Red Flag Warning for Late This Morning Through Early This
Evening...

.Gusty winds along with low relative humidities will produce 
critical fire weather conditions mainly this afternoon.

NEZ313-WYZ310-120100-
/O.UPG.KCYS.FW.A.0001.180411T1700Z-180412T0100Z/
/O.NEW.KCYS.FW.W.0001.180411T1700Z-180412T0100Z/
Scotts Bluff National Monument/Wildcat Hills-
Platte/Goshen/Central and Eastern Laramie-
239 AM MDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER 
ZONES 310 AND 313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MDT
this evening. The Fire Weather Watch is no longer in effect. 

* WIND...West 20 to 35 mph with gusts of 40 to 50 mph.

* HUMIDITY...Minimums of 10 to 15 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rubin
1 follow-up statement
729 
WWUS85 KCYS 120056
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
656 PM MDT Wed Apr 11 2018

NEZ313-WYZ310-120200-
/O.EXP.KCYS.FW.W.0001.000000T0000Z-180412T0100Z/
Scotts Bluff National Monument/Wildcat Hills-
Platte/Goshen/Central and Eastern Laramie-
656 PM MDT Wed Apr 11 2018

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 310 AND 313...

Cooling temperatures early this evening has allowed humidity
values to rise above the critical threshold of 15 percent.
Additionally, winds continue to decrease across the region.
Therefere, the Red Flag Warning will be allowed to expire at 7 
PM.

$$

Hahn

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 11, 1:22 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 11, 1:22 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1222 AM MDT Wed Apr 11 2018

.UPDATE...
Issued at 735 PM MDT Tue Apr 10 2018

Quick update to upgrade High Wind Watch to a Warning for the
southeast Wyoming wind prone areas Wednesday morning. CAG-CPR
H7/H85 height gradients 55-65m, H7 winds 50-60kt and strong
downward momentum indicate a period of strong west winds with
gusts 60-65 mph.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 240 PM MDT Tue Apr 10 2018

Fairly benign weather seen across the CWA this period other than a
rather short wind event that looks to affect the wind-prone areas
mainly Weds morning. Clouds will increase over the CWA this
evening as a shortwave moves across the region later tonight into
Weds. This should bring some snow showers to the higher mtns early
Weds but main effect will be to increase the pressure gradient for
a time, resulting in some stronger winds. 7H winds rise to about
50-55kts out west late and over 60kts over the Laramie range by
mid-morning before falling off fast in the early afternoon. Decent
downward motion should allow these winds to mix down so have
posted a high wind watch for the wind-prone areas into early Weds
afternoon. Otherwise looking warm over the plains Weds with max
temps in the mid 60s to mid 70s. Quiet weather returns late Weds
into Thursday as the upper flow backs to southwesterly ahead of a
potent upper system that will be approaching the region.

.LONG TERM...(Thursday night through Tuesday)
Issued at 240 PM MDT Tue Apr 10 2018

Major winter-like storm system still looks like it will affect
the CWA Thursday night through Friday night with pretty strong
winds and some snow. An upper low will initially form over Wy
Thursday night while lee cyclogenesis occurs over eastern
Colorado, with a surface trough extending north across eastern
Wy. this could help to focus some showers and even a few tstrms
mainly over the Panhandle Thursday evening. Colder air will then
filter down the plains Thursday night changing the rain over to
snow. Models continue to show decent snowfall over northern parts
of the CWA late Thursday night through the day Friday with amounts
over 6 inches looking a good bet. This along with windy
conditions developing as the lee cyclone deepens over the central
plains bodes for a potentially high impact event so after
coordinating with surrounding offices have posted a winter storm
watch for Niobrara county into the northern Panhandle beginning
late Thursday night.

Things should wind down later Friday night as the upper low pulls
east across nebraska but still a cool and blustery day Saturday.
Dry and warmer Sunday and Monday then the next upper trough looks
to pass across Tuesday bringing some rain and snow showers.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1222 AM MDT Wed Apr 11 2018

Still expecting VFR category for the next 24 hours with main
concern being strong west to northwesterly winds from mid morning
through the afternoon hours today. Expecting gusts 35 to 45 kts
from late morning through the afternoon.

&&

.FIRE WEATHER...
Issued at 240 PM MDT Tue Apr 10 2018

Concerns mainly focused on Weds afternoon across far se Wy into
the southern parts of the Neb Panhandle where min RHs still look
to fall to around 15% with some gusty winds. A bit marginal but
will keep the watch going especially if dewpoints fall lower than
currently forecast. Less concern Thursday with slightly higher
dewpoints and less wind. Winter type system will move by late
Thursday into saturday bringing much cooler temperatures, some
snow and quite windy conditions.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from late Thursday night through Friday
     evening for WYZ102.

     Fire Weather Watch from 11 AM MDT this morning through this
     evening for WYZ310.

     High Wind Warning from 6 AM this morning to 1 PM MDT this
     afternoon for WYZ106-110-116-117.

NE...Winter Storm Watch from late Thursday night through Friday
     evening for NEZ002-003-095-096.

     Fire Weather Watch from 11 AM MDT this morning through this
     evening for NEZ313.

&&

UPDATE...MAJ
SHORT TERM...RE
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...RE
Hazardous weather outlook, Apr 10, 8:55 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
755 PM MDT Tue Apr 10 2018

WYZ101>119-120200-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
755 PM MDT Tue Apr 10 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

West winds will increase late tonight west of Interstate 25.
Gusts of 40 to 50 mph are likely for the wind prone areas.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Strong west winds with gusts of 60 to 65 mph will impact travel
Wednesday morning for the wind prone areas including Arlington,
Bordeaux, Intestate 80 Summit, and Vedauwoo. The winds will
diminish Wednesday afternoon. High Wind Warning is in effect from
6 AM through 1 PM.

The combination of gusty winds, warm temperatures and low humidities
will elevate the fire danger east of Interstate 25 Wednesday
afternoon. A Fire Weather Watch is in effect for the southeast
Wyoming plains including Eastern Platte, Goshen, Central and
Eastern Laramie Counties from 11 am to 7 pm Wednesday.

A strong Pacific low pressure system and cold front will bring
gusty winds, much colder temperatures and accumulating snow late
Thursday night through Friday evening. Significant accumulations
are possible for Niobrara County where a Winter Storm Watch is in
effect.

.Spotter information statement...

Spotter activation will not be required. Spotters are asked to
relay reports of high winds to the National Weather Service.

NEZ002-003-019>021-054-055-095-096-120200-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
755 PM MDT Tue Apr 10 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The combination of gusty winds, warm temperatures and low humidities
will elevate the fire danger across the southern Nebraska Panhandle
Wednesday afternoon. A Fire Weather Watch is in effect for Scotts
Bluff, Morrill, Banner, Kimball and Cheyenne counties from 11 AM
through 7 PM Wednesday.

A strong Pacific low pressure system and cold front will bring
gusty winds, much colder temperatures and accumulating snow late
Thursday night through Friday evening. Significant accumulations
are possible for the northern Nebraska Panhandle including Sioux,
Dawes and Box Butte counties where a Winter Storm Watch is in
effect.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:35 PM CDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte19 hr
Apr 11, 3:52 PM CDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte13 hr

Nearby

Red Flag Warnings in Nebraska, 2018Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.